Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2011, 9:42 PM CST for 4 counties in Mississippi. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 9:42 PM CST (03:42 UTC)
- Expired
- Feb 24, 2011, 10:15 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 15 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:48 PM CST | TSTM WND GST 55 | 1 Nnw Flowood, MS | NEAR INTERSECTION OF SPILLWAY ROAD AND OLD FANNIN ROAD |
| Feb 24, 9:48 PM CST | TSTM WND GST 55 | 1 Nnw Flowood, MS | NEAR INTERSECTION OF SPILLWAY ROAD AND OLD FANNIN ROAD |
| Feb 24, 9:50 PM CST | TSTM WND DMG | 5 Ne Flowood, MS | UTILITY LINES ALONG OLD FANNIN RD WERE DAMAGED BY LARGE TREE LIMBS. TIME ESTIMATED. |
| Feb 24, 9:55 PM CST | TSTM WND DMG | Brandon, MS | TREES AND POWERLINES DOWN ON JASPER STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS54 KJAN 250342
SVRJAN
MSC049-089-121-123-250415-
/O.NEW.KJAN.SV.W.0044.110225T0342Z-110225T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MORTON...
* UNTIL 1015 PM CST
* AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MADISON TO 7 MILES WEST OF UTICA MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOSHEN SPRINGS...DRY GROVE...FANNIN...PISGAH...TERRY...LEESBURG...
LUDLOW...BRANCH...FORKVILLE...FLORENCE...MONTEREY...WHITES...
PELAHATCHIE...PINEY WOODS...CATO AND JOHNS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3258 8945 3206 8988 3206 9072 3212 9072
3253 9019 3261 8982 3260 8973 3258 8973
TIME...MOT...LOC 0342Z 270DEG 53KT 3248 9002 3208 9064
$$
BK1 follow-up statement
384
WWUS54 KJAN 250359
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CST THU FEB 24 2011
MSC089-250409-
/O.CAN.KJAN.SV.W.0044.000000T0000Z-110225T0415Z/
MADISON MS-
959 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3206 8988 3206 9072 3212 9072 3241 9011
3241 9007 3244 9006 3251 8996 3252 8991
3256 8988 3257 8985 3259 8984 3260 8975
3260 8973 3258 8973 3257 8945
TIME...MOT...LOC 0359Z 270DEG 53KT 3247 8972 3208 9035
$$
MSC049-121-123-250415-
/O.CON.KJAN.SV.W.0044.000000T0000Z-110225T0415Z/
HINDS MS-RANKIN MS-SCOTT MS-
959 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN SCOTT...RANKIN AND SOUTHERN HINDS COUNTIES...
AT 959 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEESBURG TO DRY GROVE MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRY...BRANDON...LUDLOW...BRANCH...FORKVILLE...MONTEREY...
FLORENCE...WHITES...PELAHATCHIE...MORTON...PINEY WOODS...CATO...JOHNS
AND STAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3206 8988 3206 9072 3212 9072 3241 9011
3241 9007 3244 9006 3251 8996 3252 8991
3256 8988 3257 8985 3259 8984 3260 8975
3260 8973 3258 8973 3257 8945
TIME...MOT...LOC 0359Z 270DEG 53KT 3247 8972 3208 9035
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:55 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 24, 8:55 PM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST THU FEB 24 2011
...SEVERE STORMS TONIGHT AND AGAIN POSSIBLY SUNDAY INTO SUNDAY
NIGHT...
.UPDATE...LINE OF SEVERE STORMS PUSHING THROUGH THE DELTA REGION OF
MISSISSIPPI EXTENDING FROM WEST OF EUPORA TO VICKSBURG THEN WEAKENING
TO STRONG STORMS SOUTHWESTWARD OVER NORTHEAST LOUISIANA. HAVE UPDATED
ZONES FOR NEW TORNADO WATCH ALONG AND EAST OF THE SQUALL LINE ALONG
INTERSTATE 20 UNTIL 2 AM. OLD WATCH IN THE DELTA REGION WILL BE ALLOWED
TO EXPIRE AT 10 AM. ADJUSTED GRIDS AND ZONES. THE LINE SHOULD BE
OUT OF THE REGION BY AFTER 1 AM. THE REST OF FORECAST APPEARS TO BE
ON TRACK. THE LINE WILL CONTINUE TO WORK ITS WAY ACROSS THE AREA
THROUGH THE EVENING INTO THE NIGHT. THE LATEST SOUNDING INDICATES A
STRONG CAP AROUND 650MB AND THIS PLAYS OUT AS THERE IS VERY LITTLE
ACTIVITY EXCEPT FOR SHOWERS AHEAD OF THE LINE. MOISTURE IS SURGING
NORTHWARD AHEAD OF THE LINE WITH THE MODELS INDICATE A 328-330K
THETA E RIDGE NOSING UP OUT AHEAD OF IT. AS THE UPPER FORCING GETS
CLOSER THE CAP WILL BREAK FROM WEST TO EAST ACROSS THE AREA. THE
BEST INSTABILITY/SHEAR CONTINUES TO LOOK GENERALLY ALONG AND NORTH
OF THE I-20 CORRIDOR WITH THE BEST COMBINATION OVER THE NORTHERN
PORTIONS OF THE AREA. THE LINE WILL EVENTUALLY SHIFT TO THE EAST OF
THE AREA AFTER 1 AM AND HIGH PRESSURE RIDGING WILL BUILD IN. LOW
LEVEL MOISTURE BEHIND THE BOUNDARY WILL KEEP THE CLOUDS AROUND
THROUGH THE MORNING HOURS THOUGH. /15/17/
./PREVIOUS DISCUSSION...THUNDERSTORMS LINED UP TO OUR WEST (AND
PUSHING INTO THE ARKLATEX) ALONG A PRE-FRONTAL SURFACE TROUGH ARE
STARTING TO LOOK MORE HEALTHY AT THIS HOUR IN RESPONSE TO INCREASING
UPPER LEVEL FORCING. STILL HAVE SEEN VERY LITTLE EVIDENCE OF ANY
SIGNIFICANT ISOLATED PRE-SQUALL CONVECTION IN THE VICINITY OF THE
REGION...WHICH IS SOMETHING WE ARE KEEPING A CLOSE EYE ON. ACTIVITY
TO THE WEST WAS EARLIER CREEPING EAST AT 20 KTS...BUT IS NOT
ACCELERATING AS INTENSITIES HEIGHTEN.
IF NO PRE-SQUALL LINE SUPERCELLULAR ACTIVITY MATERIALIZES AT
ALL...EXPECT THUNDERSTORMS TO NOT GET INTO THE EXTREME NORTHWEST
ARKLAMISS DELTA ZONES UNTIL AT LEAST 630 OR 7 PM. THESE STORMS HAVE
PRODUCED VERY LITTLE SEVERE REPORTS AS OF THE TIME OF THIS
WRITING...BUT THIS WILL PROBABLY NOT CONTINUE TO BE THE CASE SINCE
STORM INTENSITIES ARE PICKING UP AND THE THE OVERALL ENVIRONMENT FOR
STORM GROWTH IS BECOMING MORE FAVORABLE WITH TIME THIS AFTERNOON. IN
FACT...THE STORM PREDICTION CENTER HAS ALREADY PLACED PORTIONS OF MY
NORTHWESTERN ZONES IN A TORNADO WATCH THROUGH 10 PM ALREADY. OUR
THINKING IS THAT THIS LINE OF STORMS WILL MAINLY CARRY A DAMAGING
WIND GUST POTENTIAL TO 60 OT 70 MPH...BUT VERY HIGH LEVELS OF
LOW-LEVEL SHEAR WILL ALSO BRING A RISK FOR QLCS-TYPE ASSOCIATED
TORNADOES.
AS PREVIOUSLY MENTIONED BY OUR OFFICE IN CONJUNCTION WITH THIS
EVENT...LEVELS OF INSTABILITY ARE NOT EXPECTED TO BE HIGH (< 1000
J/KG ML CAPE) AND STRONG UPWARD MOTION OFFERED BY THE INCOMING
ATMOSPHERIC DISTURBANCE WILL BE NECESSARY TO OVERCOME THIS LACK AND
BRING STORMS UP TO SEVERE STRENGTH. THIS UPWARD MOTION SHOULD
DECREASE GREATLY AS YOU HEAD SOUTH TOWARD THE COAST...SO IT IS NOT
HARD TO IMAGINE THAT OUR CONFIDENCE IN SEVERE WEATHER IS MUCH LESS
DOWN TOWARD THE HIGHWAY 84 CORRIDOR (AND ESPECIALLY IN SOUTHEASTERN
MS WHERE INSTABILITY WILL LIKELY BE LESS THAN ELSEWHERE). PREVIOUS
HWO PRODUCTS HAVE BEEN ASSESSING THE RISK MUCH IN THE THIS FASHION
AND THUS NO RADICAL UPDATES HAVE BEEN MADE TO TENOR AND MESSAGE OF
PRODUCTS CONCERNING THIS EVENT.
WE EXPECT THE SQUALL LINE TO BASICALLY SHOW A NORTHEAST TO SOUTHWEST
TILT ACROSS THE REGION AS IT MOVES THROUGH THIS EVENING...PROBABLY
COMING CLOSE TO PARALLELING THE NATCHEZ TRACE CORRIDOR BY
MIDNIGHT...AND THEN LIKELY EXITING THE EASTERN PORTIONS OF OUR CWA
AROUND 3 TO 4 AM. THE BIG WILD CARD IN MY NORTHWEST ZONES THROUGH
EARLY THIS EVENING REMAINS ON WHETHER OR NOT ANY PRE-SQUALL ISOLATED
SUPERCELLS CAN MATERIALIZE. IF THIS OCCURS THEN OBVIOUSLY ALL MODES
OF SEVERE WEATHER WOULD BE A MAJOR RISK WITH ANY SUCH CELLS.
HOWEVER...IT IS JUST A SMALL CHANCE THAT SUCH DEVELOPMENT WILL OCCUR
AND EFFECT OUR AREA SINCE SOUNDINGS THIS MORNING THROUGH MIDDAY
AROUND OUR LATITUDE HAVE SHOWN RESIDUAL THERMAL CAPPING THAT WILL
PROBABLY HOLD UP UNTIL SQUALL LINE ARRIVAL. OTHERWISE...EXPECT SOUTH
WINDS FROM THE SOUTH TO BE GUSTING VIGOROUSLY OUT AHEAD OF THIS
SQUALL LINE...ESPECIALLY IN THE UPPER ARKLAMISS DELTA WHERE A WIND
ADVISORY IS IN EFFECT THROUGH MIDNIGHT. IT IS POSSIBLE WE MAY HAVE
TO EXPAND THIS WIND ADVISORY EARLY THIS EVENING AND WE WILL WATCH
THAT SITUATION CLOSELY.
LOOK FOR THE ACTUAL COLD FRONT TO LAG THE PRE-FRONTAL TROUGH BY A
BIT...NOT MOVING ACROSS THE BULK OF THE REGION UNTIL VERY LATE
TONIGHT OR EARLY TOMORROW MORNING. LOW CLOUDS AND MAYBE A PATCH OR
TWO OF DRIZZLE COULD HANG IN UNTIL THIS FRONT CLEARS. FOLLOWING THIS
FEATURE WILL BE COOLER TEMPERATURES FOR TOMORROW AND TOMORROW
NIGHT...BUT WE STILL DO NOT EXPECT ANYBODY TO GET DOWN TO FREEZING
TOMORROW NIGHT (ALTHOUGH SOME SPOTS IN EAST CENTRAL AND NORTHEASTERN
MS MAY GET CLOSE). THE COOL CONDITIONS WILL BE SHORT LIVED AS THE
VERY PROGRESSIVE CONUS PATTERN TRANSFERS THIS HIGH PRESSURE QUICKLY
TO THE EAST AND SHOVES ANOTHER POWERFUL DISTURBANCE TOWARD US FROM
OUT OF THE DESERT SOUTHWEST BY LATER SUNDAY. TRENDS WITH THIS SYSTEM
TO IMPACT THE ARKLAMISS WITH CHANCES OF SHOWERS AND STORMS LATE
SUNDAY INTO EARLY MONDAY HAVE BEEN LOOKING MORE IN THE STYLE OF
HYPER LA-NINA (AND THUS WARMER AND LESS WET). COMBINATIONS OF
INSTABILITY AND WIND SHEAR COULD STILL END OF UP BEING DISTURBINGLY
HIGH FOR PORTIONS OF THE AREA (ESPECIALLY NORTH OF I-20)...WHILE
THERMAL CAPPING COULD PRECLUDE A VERY HIGH SEVERE POTENTIAL IN OUR
SOUTH. WE HAVE TRENDED THE HWO TOWARD THIS LINE OF THINKING SOME.
THE FORECAST FOR THE REST OF THE EXTENDED FORECAST WAS DEFERRED TO
THE PREVIOUS FORECASTER AND THEIR RELEVANT DISCUSSION WAS APPENDED
BELOW. /BB/
&&
PREV DISCUSSION LONG TERM DISCUSSION...
/ISSUED 330 AM CST THU FEB 24 2011/
LONG TERM...SATURDAY THROUGH THURSDAY...
FOR MONDAY NIGHT THROUGH THURSDAY...
WE WILL ENTER A QUIET PERIOD OF WEATHER AS SEVERAL FLAT UPPER RIDGES
MOVES OVER THE REGION. LOWS WILL BE GENERALLY FROM THE UPPER 30S TO
THE MIDDLE 40S. HIGHS WILL GO FROM THE 50S AND 60S ON TUESDAY TO THE
60S AND LOWER 70S FOR WEDNESDAY AND THURSDAY. WENT WITH A BLEND OF
MEX...GMOS AND ENSEMBLES./17/
&&
.AVIATION...EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA THIS
EVENING AND INTO THE EARLY MORNING...AROUND 01-03Z GLH TO
GWO...JAN/GTR ~03-05Z...THEN MEI/HBG ~06-08Z. THE LINE WILL BE
ACCOMPANIED BY MVFR/IFR CONDITIONS WITH SEVERE WIND GUSTS >50 KTS.
EXPECT SOME MVFR CATEGORY STRATUS TO LINGER BEHIND THE FRONT THROUGH
EARLY FRIDAY MORNING. CLEARING SKIES AND VFR CONDITIONS EXPECTED FRI
AFTN THROUGH FRI NIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 64 40 73 / 99 3 0 4
MERIDIAN 58 66 36 74 / 95 4 0 2
VICKSBURG 53 61 40 73 / 100 1 0 5
HATTIESBURG 62 72 44 75 / 75 7 0 5
NATCHEZ 53 63 44 72 / 86 3 0 5
GREENVILLE 47 56 38 71 / 100 0 0 3
GREENWOOD 48 57 36 72 / 100 3 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>028-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
BB/EC/17
UPDATE: 15Hazardous weather outlook, Feb 24, 3:23 PM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST THU FEB 24 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-252130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE EVENING HOURS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 75 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ029>033-037>039-043>046-048>060-252130- CATAHOULA-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE MID TO LATE EVENING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT. MSZ061>066-072>074-252130- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING ISOLATED SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE LATE EVENING AND EARLY MORNING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Feb 24, 8:50 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG GRENADA 33.78N 89.81W
02/24/2011 GRENADA MS EMERGENCY MNGR
SEVERAL TREES DOWN IN MULTIPLE LOCATIONS
&&Local storm report, Feb 24, 9:03 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
02/24/2011 CARROLL MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND CARROLLTON...SOME TREES
BLOCKING ROADS
0840 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
02/24/2011 YAZOO MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS YAZOO COUNTY.
SOME TREES WERE BLOCKING ROADWAYS. SOME MINOR TREE FIRES
WERE REPORTED AS A RESULT OF DAMAGED UTILITY LINES.
SEVERAL POWER OUTAGES ACROSS THE AREA.
&&
DL/ETLocal storm report, Feb 24, 9:15 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
02/24/2011 HOLMES MS LAW ENFORCEMENT
TREES WERE REPORTED DOWN IN THE CITY OF
LEXINGTON...INCLUDING ONE TREE BLOCKING HIGHWAY 17 N
0900 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
02/24/2011 MONTGOMERY MS EMERGENCY MNGR
TREES AND POWER LINES WERE DOWNED ACROSS ALL OF
MONTGOMERY COUNTY
&&
DL/ETSpecial weather statement, Feb 24, 9:28 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 928 PM CST THU FEB 24 2011 MSZ048-049-250355- HINDS MS-RANKIN MS- 928 PM CST THU FEB 24 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF POCAHONTAS TO 13 MILES WEST OF UTICA AT 926 PM CST...MOVING EAST AT 50 MPH. THESE STORMS WILL MOVE ACROSS HINDS AND EVENTUALLY INTO RANKIN COUNTY IN THE NEXT ONE HALF HOUR OR SO. PEOPLE IN RANKIN AND HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. DHB
Local storm report, Feb 24, 9:40 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG KILBOURNE 33.00N 91.31W
02/24/2011 WEST CARROLL LA EMERGENCY MNGR
TREES WERE DOWNED AND A DOUBLE WIDE TRAILOR WAS HEAVILY
DAMAGED NORTH OF KILBOURNE. UPDATED...5 HOMES WERE
DAMAGED AND A CHURCH ROOF WAS DAMAGED ALONG HIGHWAY
585...NEAR THE ARKANSAS STATE LINE.
&&
DL/ETLocal storm report, Feb 24, 9:41 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
02/24/2011 LEFLORE MS EMERGENCY MNGR
TWO HOMES WERE DAMAGED IN ITTA BENA...ONE SUSTAINED ROOF
DAMAGE...AND THE OTHER SUSTAINED WINDOW DAMAGE.
0815 PM TSTM WND DMG 4 W GREENWOOD 33.53N 90.27W
02/24/2011 LEFLORE MS EMERGENCY MNGR
TWO TREES WERE DOWNED BETWEEN GREENWOOD AND ITTA BENA
0820 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
02/24/2011 LEFLORE MS EMERGENCY MNGR
A LARGE FENCE WAS BLOWN DOWN AT AN INDUSTRIAL PARK NEAR
GREENWOOD
0820 PM TSTM WND DMG MONEY 33.65N 90.21W
02/24/2011 LEFLORE MS EMERGENCY MNGR
TREES WERE BLOWN DOWN IN THE NORTHERN PART OF THE COUNTY.
A LARGE TREE WAS DOWNED ACROSS A ROAD IN MONEY.
&&
DL/ETThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 64 min |
| Feb 24, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 63 min |
| Feb 24, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 65 min |
| Feb 24, 7:40 PM CST | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 40 min |
| Feb 24, 8:06 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 39 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 66 min |
| Feb 24, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 38 min |
| Feb 24, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 63 min |
| Feb 24, 8:54 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 66 min |
| Feb 24, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 75 min |
| Feb 24, 9:08 PM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 30 min |
| Feb 24, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 75 min |
| Feb 24, 9:53 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 67 min |
| Feb 24, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton, Scott | 65 min |
| Feb 24, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 57 min |
| Feb 24, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.